MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4150510
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned for evaluation.A visual inspection found a complete detachment to both the outer catheter and inner guidewire lumen.Therefore, the investigation is confirmed for a catheter detachment.Additionally, the device was returned with a guidewire stuck in each segment; the guidewire was unable to be removed from the device.Therefore, the investigation is confirmed for the reported guidewire issue.The definitive root cause for the catheter detachment or guidewire issue could not be determined based on the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: dilatation catheter preparation: - remove the balloon guard and stylet by grasping the balloon catheter just proximal to the balloon and with the other hand, gently grasp the balloon protector and slide distally off of the balloon catheter.Precautions: - if resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during an angioplasty procedure in the distal sfa, the pta balloon allegedly got stuck on the guidewire and could not go any further.The guidewire and catheter were removed from the patient without any issue.Another balloon and guidewire were used to complete the procedure.There was no reported patient injury.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7242396
Report Number2020394-2018-00056
Device Sequence Number16433581
Product Code LIT
UDI-Device Identifier00801741054167
UDI-Public(01)00801741054167
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberU4150510
Device Catalogue NumberU4150510
Device Lot Number50137951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2018
Initial Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight83